Call 800-429-5210 Who Answers? toll-free to speak with a drug abuse counselor.
Call Now: 24Hr Addiction Hotline 800-429-5210 Who Answers?

Opium Withdrawal Timeline

We can help you find local opiate addiction treatment, call 800-429-5210 for a free referral.
Who Answers?

Opium is a dangerous drug that can be smoked, injected, eaten or otherwise consumed to produce euphoric effects which last a few hours in most cases. Continued or repeat use of opiates such as opium can cause physical dependence and an array of psychological dependence issues which make quitting seem like an impossible task. If you or someone you know is suffering from opium withdrawal, this timeline should help to set your mind at ease – the symptoms, though difficult to cope with, won’t last forever!

How Long Does Opium Withdrawal Last?

Unfortunately, there is no solid way to pinpoint how long opium withdrawal will last. For some, opium withdrawal is a relatively uncomfortable experience that is coped with rather well while for others, symptoms of opium withdrawal can persist and become so severe that days seem like weeks and weeks seem like years. Each patient is different and the amount of time that it takes to fully overcome symptoms of withdrawal can vary from a few days for some to a few months for others. For some, cravings and interference in thought processes can persist for many years following a strong opiate addiction; others may never think about the drug again once the initial discomfort of quitting is overcome.

opium withdrawal

You will feel a major decline in physical symptoms by about a week after your last dose of opium.

Early Opium Withdrawal

Initially, the symptoms of withdrawal will resemble the common cold or the flu. The user may feel achy or tense, the eyes may be watery, and there may be uncontrollable yawning without the presence of fatigue. Runny nose, sneezing, and other flu-like symptoms may also be present in the early stages of opium withdrawal which take place about 12-24 hours following the last dose and may persist for up to 72 hours.

Late Opium Withdrawal

As the process of withdrawal persists, the user may feel more agitation and stronger symptoms of withdrawal which may include:

  • diarrhea
  • muscle cramps
  • bone pain
  • abdominal cramping
  • nausea and vomiting
  • chills

These later symptoms of opium withdrawal will generally begin about 3 days after the last dose of the drug was used and can persist for about 24-48 solid hours. For some, symptoms of later opium withdrawal will last up to 72 hours.

Are Symptoms Life Threatening?

Generally, symptoms of opium withdrawal are non-life threatening. While the opium withdrawal timeline can extend out weeks or months depending on the individual user, the symptoms that are experienced continue to be of an uncomfortable and difficult to cope with nature but do not pose any significant risk to the recovering addict him or herself.

Where do calls go?

For those seeking addiction treatment for themselves or a loved one, our Opium.org helpline is a private, convenient solution.

Calls to any general helpline (non-facility specific 1-8XX numbers) for your visit will be answered by an admissions representative of Treatment Management Company, a paid sponsor of Opium.org, to help determine whether their treatment programs are an option for you.

Calls to any specific treatment center listed within our directory are answered directly by those facilities.

Our helpline is offered at no cost to you and carries no obligation to enter into treatment. No commission or other fee is ever paid to Opium.org that is dependent upon whether you enter treatment, or which treatment provider you ultimately choose.

I NEED TO TALK TO SOMEONE NOWFree and Confidential. Call http://www.opium.org800-429-5210Response time about 1 min | Response rate 100%
Who Answers?

Pin It on Pinterest

Shares